Optimal control with random parameters: a multiscale approach - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles European Journal of Control Year : 2011

Optimal control with random parameters: a multiscale approach


We model the parameters of a control problem as an ergodic diffusion process evolving at a faster time scale than the state variables. We study the asymptotics as the speed of the parameters gets large. We prove the convergence of the value function to the solution of a limit Cauchy problem for a Hamilton-Jacobi equation whose Hamiltonian is a suitable average of the initial one. We give several examples where the effective Hamiltonian allows to define a limit control problem whose dynamics and payoff are linear or nonlinear averages of the initial data. This is therefore a constant-parameter approximation of the control problem with random entries. Our results hold if the fast random parameters are the only disturbances acting on the system, and then the limit system is deterministic, but also for dynamics affected by a white noise, and then the limit is a controlled diffusion.
Fichier principal
Vignette du fichier
BardiCesaroni.pdf (269.22 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-00664449 , version 1 (30-01-2012)



Martino Bardi, Annalisa Cesaroni. Optimal control with random parameters: a multiscale approach. European Journal of Control, 2011, 17 (1), pp.30-45. ⟨10.3166/ejc.17.30-45⟩. ⟨hal-00664449⟩


87 View
217 Download



Gmail Facebook X LinkedIn More